T Nation

Prolonged Soreness After Injection

I’ve been experiencing lasting and severe soreness after quad injections of test enanthate. I first described the symptoms a few weeks ago in cadav’s “Bad IM?” thread, http://www.T-Nation.com/readTopic.do?id=1577903

Since then I’ve injected a total of four times from the same vial of BD 250mg/ml Test E, each time with the same symptoms. The soreness develops between 8 and 24 hours later, and lasts for over a week. With two of these shots the soreness was particularly bad, to the point of not being able to easily walk for several days, to say nothing of training.

The soreness is not at the injection spot but is centered slightly above the knee with some swelling there, and makes it painful to bend the knee.

What is interesting is that I never develop any soreness when injecting BD 75mg/ml tren acetate.

So I’m wondering: is it likely that I’m dealing with bacterial contamination of this particular vial, or is there something else about the 250mg/ml (i.e. relatively high concentration) test enanthate which is causing the soreness? Perhaps the quantity or type of solvent or the type of carrier oil used, for example? Too much BA? Is this something endemic to higher concentration formulations, and some of us are just particularly susceptible?

I suspect the answer to this question will be of interest to others as well.

Thanks,
Jake

My bet is you have bunk BD gear.

I have had the same problem with my most recent batch of Test E, and I believe it was a high concentration of BA, possibly along with a high conc. of test. I received mine from a reputable UGL, so I don’t believe bunk gear was the culprit in my situation.

You might want to have a lab analyze your next batch, to be safe. Also, running it through a sterile filter doesn’t hurt.

Try cutting the concentration in half with sterile oil.

It’s the swelling that makes it sound like more than just “too much BA”. And while I can understand injecting it for the 2nd time cause maybe the 1st time was a freak instance, you have to throw it out after it happens again.

It’s not a solubility issue since 250mg/ml is universal for that ester.

[quote]rainjack wrote:
My bet is you have bunk BD gear.[/quote]

It was from RC, if that matters. (I wasn’t particularly concerned about price; I wanted it from someone I considered a reliable source, in the hopes of avoiding the whole issue of fake gear.)

[quote]heavymetal1 wrote:
I have had the same problem with my most recent batch of Test E, and I believe it was a high concentration of BA, possibly along with a high conc. of test. I received mine from a reputable UGL, so I don’t believe bunk gear was the culprit in my situation.[/quote]

Your comments confirm the impression I had formed, after spending some time browsing various steroid boards, that my experience was not uncommon. Thanks.

[quote]etaco wrote:
Try cutting the concentration in half with sterile oil. [/quote]

That was one of the suggestions I had picked up elsewhere, and I’ll give it a try if the feedback I get here convinces me that it’s an issue with concentration as opposed to bacterial contamination. Thanks.

[quote]chillain wrote:
It’s the swelling that makes it sound like more than just “too much BA”. And while I can understand injecting it for the 2nd time cause maybe the 1st time was a freak instance, you have to throw it out after it happens again.[/quote]

Yes, I probably sound foolish for sticking with it for so long.

The first time, I thought it might be a freak occurrence, particularly after reading bushy’s comments on cadav’s thread.

The second and third shots didn’t cause quite as much soreness, and I thought it might be a matter of getting used to it. The fact that I never developed this kind of soreness from previous cycles using other products should have tipped me off that something was wrong, though.

The fourth shot caused the worst soreness and swelling, which is when I woke up to the fact that there was a real problem.

[quote]chillain wrote:
It’s not a solubility issue since 250mg/ml is universal for that ester.[/quote]

That’s something I question. If you look at older references (for example, Duchaine’s handbook or the 1996 WAR), it appears that 200mg/ml used to be the upper end. My thought was that the UG labs were perhaps pushing the limits too hard these days.

I’ve also seen comments on some other boards, among homebrewers, that soreness problems similar to mine tend to occur when you get above 250mg/ml, which is why I’m wondering if I’m just particularly sensitive to something in this formulation and thus experiencing the problem at a concentration which most people don’t have a problem with.

I was under the impression that it was the cypionate ester that didn’t “want” to go much higher than 200mg/ml. And that was why pharm-grade cyp isn’t dosed higher.

Also should’ve asked if you’ve injected that same test into your glutes? I’ve learned that my quads are way more sensitive (to soreness from prop) than my glutes.

[quote]jwillow wrote:
rainjack wrote:
My bet is you have bunk BD gear.

It was from RC, if that matters. (I wasn’t particularly concerned about price; I wanted it from someone I considered a reliable source, in the hopes of avoiding the whole issue of fake gear.)[/quote]

Then I would have lost money on that bet. If you bought it from the cat - it is good.

I was afraid you bought it domestic. I would not trust any BD gear sold domestic anymore.

it could be a concentration issue. I made some test E @300mg/ml and I can barely walk 3 days after an injection.

my homebrew is 400 mg test E blended with 100 mg Mast E…try that shit out!

the first two shots absolutely crippled me, couldn’t walk, couldn’t sleep, couldn’t sit down…nothing. how did I address that? by mixing in 1/2 cc of 300 mg/ml test E, and 1/2 cc of sterile oil in with the 1.5 cc’s of homebrew…while making sure to heat the mixture and have the oils all go into a solution…no pain now.

the point…try cutting it with sterile oil, or swith to your glutes as they are generally less sensitive than quads.

This post was flagged by the community and is temporarily hidden.

One substance that you can use to help the soreness is DMSO. It work well with dulling pain receptors and it gets into system by either a cream or liquid. You can find it online pretty easy.

[quote]jwillow wrote:
rainjack wrote:
My bet is you have bunk BD gear.

It was from RC, if that matters. (I wasn’t particularly concerned about price; I wanted it from someone I considered a reliable source, in the hopes of avoiding the whole issue of fake gear.)[/quote]

As far as my limited experience can be usefull I have to say that my very first cycle was based on RC delivered BD test E. And it was the less painfull gear I have used so far.

Hi,
I think the problem is the IM spot.
I have noticed that I get more pain if I pin my quad in the “half” nearest to the knee.

The better place (for me) is a “spanna” (sorry i don’t know the english name for this distance… in Italy a “spanna” is the distance from thumb to pinky in a spread hand) from the hip, than in the middle of the external side.

Also very important is to pin deeply…and then massage…

[quote]chillain wrote:
I was under the impression that it was the cypionate ester that didn’t “want” to go much higher than 200mg/ml. And that was why pharm-grade cyp isn’t dosed higher.[/quote]

I believe you’re right about cyp, but enanthate is a similar length ester and shouldn’t be all that much more soluble. But there are certainly legit pharmaceutical enanthates with 250mg/ml dosage (Schering), so perhaps I’m just wrong here.

Interesting. I’ll give it a try. Thanks.

[quote]bushidobadboy wrote:
jwillow wrote:
The soreness is not at the injection spot but is centered slightly above the knee with some swelling there, and makes it painful to bend the knee.

In this case, my bet would be that it has almost nothing to do with the gear, and much more to do with the injection site.

If you are experiencing ‘remote pain’, then the injection bolus must have either moved (via myofacial planes or possibly lymphatics) or triggered some nerve irritation, which seems less likely because that would hurt like a mutha along the length of the nerve.

Since you mention ‘remote swelling’ as well, then it surely HAS to me movement of the bolus. I can’t see it being spread via lymphatics as this moves stuff towards the heart. Most likely, the bolus has spread down some loose connective tissue to a convenient space…

So, my suggestion would be to find a new injection spot awayfrom the quads, and gently massage the lump to try and disperse the bolus. Perhaps a knee compression bandage worn at night, would help dispersal. I would suggest icing, but that would increase the viscosity of the oil, making it thicker and slower to disburse.[/quote]

Bushy, your logic makes sense, although I don’t understand why the same movement of the bolus wasn’t occurring with my previous use of tren A, which I was injecting into the same area. (Or perhaps it was, but TA simply didn’t trigger the same irritation when it reached wherever it moved to?)

I did actually find a compression bandage around my knee to be of some help.

I admit to some envy that you’ve been able to do over 1000 injections without running into this problem.

[quote]cadav wrote:
I think the problem is the IM spot.
I have noticed that I get more pain if I pin my quad in the “half” nearest to the knee.

The better place (for me) is a “spanna” (sorry i don’t know the english name for this distance… in Italy a “spanna” is the distance from thumb to pinky in a spread hand) from the hip, than in the middle of the external side.[/quote]

I was in fact injecting about 10cm closer to my knee than the location you describe. Thanks for that suggestion!